The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Journal of Noncommutative Geometry


Full-Text PDF (311 KB) | Metadata | Table of Contents | JNCG summary
Volume 10, Issue 1, 2016, pp. 1–28
DOI: 10.4171/JNCG/227

Published online: 2016-03-22

Projective families of Dirac operators on a Banach Lie groupoid

Pedram Hekmati and Jouko Mickelsson[1]

(1) University of Helsinki, Finland

We introduce a Banach Lie group $G$ of unitary operators subject to a natural trace condition. We compute the homotopy groups of $G$, describe its cohomology and construct an $S^1$-central extension. We show that the central extension determines a non-trivial gerbe on the action Lie groupoid $G \ltimes \frak k$, where $\frak k$ denotes the Hilbert space of self-adjoint Hilbert–Schmidt operators. With an eye towards constructing elements in twisted K-theory, we prove the existence of a cubic Dirac operator $\mathbb D$ in a suitable completion of the quantum Weil algebra $\mathcal{U}(\frak{g}) \otimes Cl(\frak{k})$, which is subsequently extended to a projective family of self-adjoint operators $\mathbb D_A$ on $G \ltimes \frak k$. While the kernel of $\mathbb D_A$ is infinite-dimensional, we show that there is still a notion of finite reducibility at every point, which suggests a generalized definition of twisted K-theory for action Lie groupoids.

Keywords: Twisted K-theory, Dirac operators, Banach Lie groups

Hekmati Pedram, Mickelsson Jouko: Projective families of Dirac operators on a Banach Lie groupoid. J. Noncommut. Geom. 10 (2016), 1-28. doi: 10.4171/JNCG/227